Alert archive / Arizona / Wind Advisories in 2013
Wind Advisory 9, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Nov 14, 2013, 12:33 PM MST for 6 counties in Arizona. It took effect at Nov 15, 2013, 11:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2013, 12:33 PM MST (19:33 UTC)
- In effect from
- Nov 15, 2013, 11:00 AM MST
- Expired
- Nov 15, 2013, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 7.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -396 J/kg
- Mixed-layer LCL
- 1914 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
406 WWUS75 KTWC 141933 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1233 PM MST THU NOV 14 2013 ...WINDY FRIDAY AND SATURDAY WITH AREAS OF BLOWING DUST POSSIBLE... .A NORTHERN PACIFIC STORM SYSTEM CURRENTLY PUSHING THROUGH THE PACIFIC NORTHWEST WILL DIG DEEPER INTO THE REGION TONIGHT AND WILL BRING WINDY CONDITIONS AND POSSIBLE AREAS OF BLOWING DUST TO SOUTHEAST ARIZONA FRIDAY. AZZ505-150345- /O.NEW.KTWC.DU.Y.0012.131115T1800Z-131116T0100Z/ /O.NEW.KTWC.WI.Y.0009.131115T1800Z-131116T0100Z/ SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITY OF...PICACHO PEAK STATE PARK 1233 PM MST THU NOV 14 2013 ...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST FRIDAY... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MST FRIDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 11 AM TO 6 PM MST FRIDAY. * IMPACTS...STRONG GUSTY WINDS WILL GENERATE AREAS OF BLOWING DUST AND CAUSE DANGEROUS DRIVING CONDITIONS AT TIMES...ESPECIALLY ALONG AND NEAR INTERSTATE 10. * TIMING...WINDS WILL INCREASE FRIDAY MORNING WITH STRONGEST WINDS EXPECTED AFTER 1 PM FRIDAY. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS IN EXCESS OF 45 MPH AT TIMES. * VISIBILITY...VISIBILITIES GENERALLY BETWEEN 2 AND 5 MILES WITH LOCALIZED VISIBILITIES BELOW ONE MILE IN BLOWING DUST. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES BELOW ONE MILE IN SOME AREAS. TRAVELERS ARE URGED TO USE CAUTION. IF YOU ENCOUNTER LOCALIZED DENSE BLOWING DUST... ESPECIALLY NEAR PLOWED FIELDS OR CONSTRUCTION SITES...DO NOT DRIVE INTO IT IF AT ALL POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ501>504-506-507-510-511-513>515-150345- /O.NEW.KTWC.WI.Y.0009.131115T1800Z-131116T0100Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...MAMMOTH... ORACLE...SIERRA VISTA...BENSON...HANNAGAN MEADOW...MOUNT GRAHAM... BISBEE...CANELO HILLS...MADERA CANYON...MOUNT LEMMON... SUMMERHAVEN 1233 PM MST THU NOV 14 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MST FRIDAY. * IMPACTS...STRONG GUSTY WINDS WILL GENERATE HAZARDOUS CONDITIONS INCLUDING DRIVING PROBLEMS FOR HIGH PROFILE VEHICLES. * TIMING...WINDS WILL INCREASE FRIDAY MORNING WITH STRONGEST WINDS EXPECTED AFTER 1 PM. * WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH...WITH HIGHEST VALUES IN MOUNTAINS AND WIND PRONE LOCATIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
5 follow-up statements
932 WWUS75 KTWC 150311 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 811 PM MST THU NOV 14 2013 ...WINDY FRIDAY AND SATURDAY WITH AREAS OF BLOWING DUST POSSIBLE... .A NORTHERN PACIFIC STORM SYSTEM CURRENTLY PUSHING THROUGH THE PACIFIC NORTHWEST WILL MOVE SOUTHEAST THROUGH FRIDAY BRINGING WINDY CONDITIONS AND POSSIBLE AREAS OF BLOWING DUST TO SOUTHEAST ARIZONA FRIDAY. AZZ505-151115- /O.CON.KTWC.DU.Y.0012.131115T1800Z-131116T0100Z/ /O.CON.KTWC.WI.Y.0009.131115T1800Z-131116T0100Z/ SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITY OF...PICACHO PEAK STATE PARK 811 PM MST THU NOV 14 2013 ...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MST FRIDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MST FRIDAY... * IMPACTS...STRONG GUSTY WINDS WILL GENERATE AREAS OF BLOWING DUST AND CAUSE DANGEROUS DRIVING CONDITIONS AT TIMES... ESPECIALLY ALONG AND NEAR INTERSTATE 10. * TIMING...WINDS WILL INCREASE FRIDAY MORNING WITH STRONGEST WINDS EXPECTED AFTER 1 PM FRIDAY. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS IN EXCESS OF 45 MPH AT TIMES. * VISIBILITY...VISIBILITIES GENERALLY BETWEEN 2 AND 5 MILES WITH LOCALIZED VISIBILITIES BELOW ONE MILE IN BLOWING DUST. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES BELOW ONE MILE IN SOME AREAS. TRAVELERS ARE URGED TO USE CAUTION. IF YOU ENCOUNTER LOCALIZED DENSE BLOWING DUST... ESPECIALLY NEAR PLOWED FIELDS OR CONSTRUCTION SITES...DO NOT DRIVE INTO IT IF AT ALL POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ501>504-506-507-510-511-513>515-151115- /O.CON.KTWC.WI.Y.0009.131115T1800Z-131116T0100Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...MAMMOTH... ORACLE...SIERRA VISTA...BENSON...HANNAGAN MEADOW...MOUNT GRAHAM... BISBEE...CANELO HILLS...MADERA CANYON...MOUNT LEMMON... SUMMERHAVEN 811 PM MST THU NOV 14 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MST FRIDAY... * IMPACTS...STRONG GUSTY WINDS WILL GENERATE HAZARDOUS CONDITIONS INCLUDING DRIVING PROBLEMS FOR HIGH PROFILE VEHICLES. * TIMING...WINDS WILL INCREASE FRIDAY MORNING WITH STRONGEST WINDS EXPECTED AFTER 1 PM. * WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH...WITH HIGHEST VALUES IN MOUNTAINS AND WIND PRONE LOCATIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
119 WWUS75 KTWC 150945 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 245 AM MST FRI NOV 15 2013 AZZ505-151745- /O.CON.KTWC.DU.Y.0012.131115T1800Z-131116T0100Z/ /O.CON.KTWC.WI.Y.0009.131115T1800Z-131116T0100Z/ SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITY OF...PICACHO PEAK STATE PARK 245 AM MST FRI NOV 15 2013 ...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... * TIMING...WINDS WILL INCREASE THIS MORNING WITH STRONGEST WINDS EXPECTED AFTER 1 PM MST TODAY. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS IN EXCESS OF 45 MPH AT TIMES. * VISIBILITY...VISIBILITIES GENERALLY BETWEEN 2 AND 5 MILES WITH LOCALIZED VISIBILITIES BELOW ONE MILE IN BLOWING DUST. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES BELOW ONE MILE IN SOME AREAS. TRAVELERS ARE URGED TO USE CAUTION. IF YOU ENCOUNTER LOCALIZED DENSE BLOWING DUST... ESPECIALLY NEAR PLOWED FIELDS OR CONSTRUCTION SITES...DO NOT DRIVE INTO IT IF AT ALL POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ501>504-506-507-510-511-513>515-151745- /O.CON.KTWC.WI.Y.0009.131115T1800Z-131116T0100Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...MAMMOTH... ORACLE...SIERRA VISTA...BENSON...HANNAGAN MEADOW...MOUNT GRAHAM... BISBEE...CANELO HILLS...MADERA CANYON...MOUNT LEMMON... SUMMERHAVEN 245 AM MST FRI NOV 15 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... * TIMING...WINDS WILL INCREASE THIS MORNING WITH STRONGEST WINDS EXPECTED AFTER 1 PM MST TODAY. * WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH...WITH HIGHEST VALUES IN MOUNTAINS AND WIND PRONE LOCATIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
168 WWUS75 KTWC 151729 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1029 AM MST FRI NOV 15 2013 AZZ505-160100- /O.CON.KTWC.DU.Y.0012.131115T1800Z-131116T0100Z/ /O.CON.KTWC.WI.Y.0009.131115T1800Z-131116T0100Z/ SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITY OF...PICACHO PEAK STATE PARK 1029 AM MST FRI NOV 15 2013 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * IMPACTS...STRONG GUSTY WINDS WILL GENERATE AREAS OF BLOWING DUST AND CAUSE DANGEROUS DRIVING CONDITIONS AT TIMES... ESPECIALLY ALONG AND NEAR INTERSTATE 10. * TIMING...STRONGEST WINDS EXPECTED BETWEEN NOON AND 6 PM. * WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS IN EXCESS OF 45 MPH AT TIMES. * VISIBILITY...VISIBILITIES GENERALLY BETWEEN 2 AND 5 MILES WITH LOCALIZED VISIBILITIES BELOW ONE MILE IN BLOWING DUST. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES BELOW ONE MILE IN SOME AREAS. TRAVELERS ARE URGED TO USE CAUTION. IF YOU ENCOUNTER LOCALIZED DENSE BLOWING DUST... ESPECIALLY NEAR PLOWED FIELDS OR CONSTRUCTION SITES...DO NOT DRIVE INTO IT IF AT ALL POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ501>504-506-507-510-511-513>515-160100- /O.CON.KTWC.WI.Y.0009.131115T1800Z-131116T0100Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...MAMMOTH... ORACLE...SIERRA VISTA...BENSON...HANNAGAN MEADOW...MOUNT GRAHAM... BISBEE...CANELO HILLS...MADERA CANYON...MOUNT LEMMON... SUMMERHAVEN 1029 AM MST FRI NOV 15 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * IMPACTS...STRONG GUSTY WINDS WILL GENERATE HAZARDOUS CONDITIONS INCLUDING DRIVING PROBLEMS FOR HIGH PROFILE VEHICLES. * TIMING...STRONGEST WINDS EXPECTED BETWEEN NOON AND 6 PM. * WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH...WITH HIGHEST VALUES IN MOUNTAINS AND WIND PRONE LOCATIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
521 WWUS75 KTWC 152022 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 122 PM MST FRI NOV 15 2013 AZZ505-160100- /O.UPG.KTWC.DU.Y.0012.000000T0000Z-131116T0100Z/ /O.NEW.KTWC.DS.W.0009.131115T2022Z-131116T0100Z/ /O.CON.KTWC.WI.Y.0009.000000T0000Z-131116T0100Z/ SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITY OF...PICACHO PEAK STATE PARK 122 PM MST FRI NOV 15 2013 ...DUST STORM WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING.THE BLOWING DUST ADVISORY IS NO LONGER IN EFFECT. * IMPACTS...STRONG GUSTY WINDS WILL GENERATE AREAS OF DENSE BLOWING DUST AND CAUSE DANGEROUS DRIVING CONDITIONS AT TIMES... ESPECIALLY ALONG AND NEAR INTERSTATE 10. * TIMING...STRONGEST WINDS EXPECTED BETWEEN NOON AND 6 PM. * WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS IN EXCESS OF 45 MPH AT TIMES. * VISIBILITY...VISIBILITIES GENERALLY BETWEEN 1 AND 3 MILES WITH LOCALIZED VISIBILITIES BELOW 1/4 MILE IN BLOWING DUST. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE CHAIN COLLISIONS AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED BLOWING ACROSS OR APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...SET THE EMERGENCY BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE LIGHTS ARE NOT ILLUMINATED. PERSONS WITH RESPIRATORY PROBLEMS SHOULD STAY INDOORS UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS DUST STORM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ501>504-506-507-510-511-513>515-160100- /O.CON.KTWC.WI.Y.0009.000000T0000Z-131116T0100Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...MAMMOTH... ORACLE...SIERRA VISTA...BENSON...HANNAGAN MEADOW...MOUNT GRAHAM... BISBEE...CANELO HILLS...MADERA CANYON...MOUNT LEMMON... SUMMERHAVEN 122 PM MST FRI NOV 15 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * IMPACTS...STRONG GUSTY WINDS WILL GENERATE HAZARDOUS CONDITIONS INCLUDING DRIVING PROBLEMS FOR HIGH PROFILE VEHICLES. PATCHY BLOWING DUST IS POSSIBLE. * WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH...WITH HIGHEST VALUES IN MOUNTAINS AND WIND PRONE LOCATIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
174 WWUS75 KTWC 160105 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 605 PM MST FRI NOV 15 2013 AZZ505-160215- /O.EXP.KTWC.DS.W.0009.000000T0000Z-131116T0100Z/ /O.EXP.KTWC.WI.Y.0009.000000T0000Z-131116T0100Z/ SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITY OF...PICACHO PEAK STATE PARK 605 PM MST FRI NOV 15 2013 ...DUST STORM WARNING HAS EXPIRED... ...WIND ADVISORY HAS EXPIRED... THE DUST STORM WARNING IS NO LONGER IN EFFECT. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHWEST WINDS CONTINUE TO DIMINISH ACROSS SOUTH CENTRAL PINAL COUNTY EARLY THIS EVENING. THUS THE DUST STORM WARNING AND WIND ADVISORY HAVE BEEN ALLOWED TO EXPIRE. $$ AZZ501>504-506-507-510-511-513>515-160215- /O.EXP.KTWC.WI.Y.0009.000000T0000Z-131116T0100Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...AJO...NOGALES...TUCSON...GREEN VALLEY... MARANA...VAIL...MAMMOTH...ORACLE...SIERRA VISTA...BENSON... HANNAGAN MEADOW...MOUNT GRAHAM...BISBEE...CANELO HILLS... MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN 605 PM MST FRI NOV 15 2013 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS CONTINUE TO DIMINISH ACROSS THE AREA EARLY THIS EVENING. THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 14, 9:00 AM MST, 3 hours 33 minutes earlier.
Area forecast discussion, Nov 14, 9:00 AM MST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 900 AM MST THU NOV 14 2013 .SYNOPSIS...A STRONG WEATHER SYSTEM WILL MOVE INTO THE REGION FRIDAY AND SATURDAY. EXPECT STRONG GUSTY WINDS FRIDAY WITH POSSIBLE AREAS OF BLOWING DUST. INCREASING CLOUDS WITH A FEW LIGHT SHOWERS AS WELL. GUSTY WINDS CONTINUING SATURDAY ALONG WITH MUCH COOLER TEMPERATURES OVER THE WEEKEND. EARLY NEXT WEEK WILL CONTINUE TO SEE COOLER TEMPERATURES ALONG WITH A SLIGHT CHANCE OF LIGHT SHOWERS. && .DISCUSSION...PERSISTENT EASTERLY GRADIENT ALMOST GONE THIS MORNING WITH A COUPLE DEGREES OF WARMING AS THE WESTERLY TO NORTHWESTERLY FLOW CONTINUES TO DEEPEN. PRECIPITABLE WATER VALUES SLIPPED A BIT TO .6 ON THE 12Z KTWC SOUNDING AS EXPECTED BUT STILL JUST ENOUGH FOR VIRGA OR A LIGHT SHOWER ACROSS SOUTHERN AREAS (LIKE THE QUICK SHOWER NEAR NOGALES AIRPORT LATE YESTERDAY AFTERNOON). BETTER CHANCE FRIDAY AS THE FLOW AHEAD OF THE DEVELOPING TROUGH DRAWS MODESTLY HIGHER MOISTURE VALUES BACK INTO SOUTHEAST ARIZONA. ON TRACK FOR THE EXPECTED STRONG WINDS DEVELOPING BY LATE FRIDAY MORNING WITH BLOWING DUST CONCERNS. STILL EVALUATING THE NEED FOR A WIND ADVISORY AND/OR BLOWING DUST ADVISORY. && .PREV DISCUSSION...STILL BREEZY IN SOME SPOTS THIS MORNING UNDER A CLEAR TO MOSTLY CLEAR SKY. MAINLY DRY TODAY UNDER NW FLOW ALOFT. HOWEVER MIGHT SEE A SHOWER OR TWO POP UP NEAR THE INTNL BORDER THIS AFTERNOON WHERE HIGHER PW VALUES RESIDE. HIGHS TODAY WILL BE SLIGHTLY WARMER THAN WEDNESDAY. FRIDAY...BREEZY TO WINDY CONDITIONS AREA WIDE AS A UPPER LEVEL TROF MOVES THROUGH THE GREAT BASIN. THE GUSTY WINDS WILL DEVELOP PATCHES OF BLOWING DUST...ESPECIALLY IN OUR DUST PRONE AREAS. INCREASE IN MOISTURE WILL BRING A SLIGHT CHANCE OF SHOWERS TO THE EASTERN AREAS. EAST OF TUCSON. HIGHS SIMILAR TO TODAY. SATURDAY AND SUNDAY...MARKEDLY COOLER AND BREEZY AS ANOTHER SYSTEM MOVES INTO THE GREAT BASIN. BEST CHANCES FOR PRECIPITATION WILL BE SATURDAY NIGHT INTO SUNDAY MORNING. SNOW LEVELS LOWERING DOWN TO ABOUT 8000 FEET SATURDAY NIGHT. LITTLE ACCUMULATION EXPECTED UP IN THE WHITES. NEXT WEEK...DRY WITH A WARMING TREND. HIGHS AT OR SLIGHTLY ABOVE NORMAL BY TUESDAY AND WEDNESDAY. && .AVIATION...VALID THRU 15/18Z. SOME HIGH CLOUDS MOVING INTO THE FORECAST AREA FROM THE WEST FOR SCT250 INTO THE EVENING. AFT 15/02Z...SCT CLOUDS AOA 20K FT AGL AREAWIDE. LIGHT SURFACE WIND TODAY...WITH WLY/NWLY WIND AT 7-13 KTS BETWEEN 14/18Z-15/02Z AND GENERALLY LESS THAN 10 KTS TONIGHT. STRONG AND GUSTY SWLY SURFACE WIND IS EXPECTED FRIDAY AND SATURDAY ACROSS SOUTHERN ARIZONA. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...LIGHTER WINDS AND ABOVE NORMAL TEMPERATURES ARE EXPECTED TODAY ACROSS SOUTHEAST ARIZONA. AN UPPER LEVEL SYSTEM WILL INCREASE WINDS ACROSS THE AREA FRIDAY AND SATURDAY AS IT MOVES ACROSS THE REGION. EXPECT STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS BOTH DAYS...ALTHOUGH WINDS ARE EXPECTED TO BE THE STRONGEST ON FRIDAY ACROSS THE WESTERN TWO THIRDS OF THE AREA. WHILE THE WINDS WILL BE STRONG...RED FLAG CONDITIONS ARE NOT EXPECTED AS MINIMUM RELATIVE HUMIDITIES ARE FORECASTED TO REMAIN ABOVE 20 PERCENT. THERE WILL ALSO BE A SLIGHT CHANCE OF SHOWERS FROM TUCSON EASTWARD FRIDAY AFTERNOON THROUGH SUNDAY WITH THE PASSAGE OF THIS SYSTEM. SNOW SHOWERS WILL BE POSSIBLE ABOVE 8000 FT. THIS SYSTEM WILL ALSO COOL TEMPERATURES DOWN TO NEAR AND SLIGHTLY BELOW NORMAL LEVELS OVER THE WEEKEND. AFTER THIS SYSTEM PASSES...A SLOW WARMING TREND WILL OCCUR THROUGH THE MIDDLE OF NEXT WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER/GLUECK/CERNIGLIA
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 12:33 PM MST | Blowing Dust Advisory | TWC | Pinal | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.